Patterns of Pulmonary Complications Associated with Sirolimus

@article{Chhajed2006PatternsOP,
  title={Patterns of Pulmonary Complications Associated with Sirolimus},
  author={Prashant N. Chhajed and Michael Dickenmann and Lukas Bubendorf and Michael Mayr and J. U. Steiger and Michael Tamm},
  journal={Respiration},
  year={2006},
  volume={73},
  pages={367 - 374}
}
Sirolimus inhibits human fibroblast cell proliferation in cell cultures from transbronchial biopsies of lung transplant recipients. However, a few cases of interstitial pneumonitis and bronchiolitis obliterans organizing pneumonia have been recently described in solid organ transplant recipients, including a fatality in a heart transplant recipient. We studied the patterns of pulmonary adverse effects associated with sirolimus in 4 renal transplant recipients who developed pulmonary opacities… 

Figures and Tables from this paper

Interstitial pneumonitis associated with sirolimus

The patient was a 53 year-old male with a first renal transplant under immunosuppression with tacrolimus and sirolimus, who presented progressive dyspnoea, non-productive cough, chest pain and low-grade fever for 3 weeks, and drug-induced toxicity was suspected.

Airway-Centered Granulomatous Fibrinous and Organizing Pneumonia as a Manifestation of Sirolimus-A Reversible Pulmonary Toxicity

It is suggested that patients using sirolimus have yearly DLCOs as their pulmonary symptoms may be few and if the DLCO declines significantly then a high resolution CT Chest should be performed.

Interstitial Inflammatory Lesions of the Pulmonary Allograft: A Retrospective Analysis of 2697 Transbronchial Biopsies

Histologic findings of ACR, lymphocytic bronchiolitis, BOOP, and interstitial pneumonitis were directly associated with the development of interstitial fibrosis and broncholitis obliterans.

Neumonía intersticial asociada a sirolimus en un paciente con trasplante hepático

A case of pulmonary toxicity associated with the use of sirolimus in a 59-yr-old liver transplant recipient and discontinuation of the drug led to resolution of clinical and radiographic findings is described.

Histological spectrum of pulmonary manifestations in kidney transplant recipients on sirolimus inclusive immunosuppressive regimens

A spectrum of neoplastic and non-neoplastic lesions in renal allograft recipients on current immunosuppressive therapies is documents, which indicates sirolimus inclusive regimens are associated with increased risk of pulmonary toxicity but may be beneficial in cases of posttransplant neoplasia.

Sirolimus‐related dyspnoea, airway obstruction and pleural effusion after lung transplantation

A 47-year-old female who showed deterioration of lung function, after being switched from tacrolimus to sirolimus is described, with five main causes for the decline in FEV1 and appearance of pleural effusion.

[Lung toxicity induced by rapamycin].

Sirolimus for the treatment of lymphangioleiomyomatosis

The MILES trial demonstrated that sirolimus, stabilizes lung function, reduces VEGF-D and improves measures of functional performance, and was approved by the United States Food and Drug Administration for the treatment of LAM in 2015.
...

References

SHOWING 1-10 OF 26 REFERENCES

CHARACTERISTICS OF SIROLIMUS-ASSOCIATED INTERSTITIAL PNEUMONITIS IN RENAL TRANSPLANT PATIENTS

Sirolimus is very probably responsible for interstitial pneumonitis and should be added to the list of possible causes of pulmonary complications after renal transplantation, after cessation or dose reduction of sirolimu led to complete and lasting resolution of symptoms.

SIROLIMUS-ASSOCIATED PULMONARY TOXICITY

The temporal relationship between sirolimus exposure and onset of pulmonary symptoms in the absence of infectious causes and other alternative pulmonary disease and the associated clinical and radiologic improvement after its cessation suggests a causal relationship.

Fatal interstitial pneumonitis associated with sirolimus therapy in a heart transplant recipient.

  • N. ManitoE. Kaplinsky E. Esplugas
  • Medicine
    The Journal of heart and lung transplantation : the official publication of the International Society for Heart Transplantation
  • 2004

Sirolimus-associated diffuse alveolar hemorrhage.

This case highlights an uncommon but potentially lethal manifestation of sirolimus pulmonary toxicity, and unlike previous reports, this patient had no evidence of lymphocytic alveolitis but rather marked macrophage hemosiderosis, suggesting that siro Limus pulmonaryoxicity may manifest through 2 separate mechanisms.

Interstitial pneumonitis associated with sirolimus: a dilemma for lung transplantation.

Diffuse Infiltrative Lung Disease Associated with Flecainide

Two patients who developed subacute diffuse infiltrative lung disease while receiving flecainide for supraventricular arrhythmia were presented and increased numbers of lymphocytes and eosinophils, and a low CD4/CD8 ratio were revealed.

Sirolimus-associated eyelid edema in kidney transplant recipients.

Severe eyelid edema formation seems to be associated with sirolimus treatment, and the underlying mechanism is unknown.

Everolimus and mycophenolate mofetil are potent inhibitors of fibroblast proliferation after lung transplantation1

RAD and MMF were the most potent antifibroproliferative drugs and were effective at concentrations achieved clinically, supporting their use for the treatment of patients with early BO.

Rapamycin inhibits development of obliterative airway disease in a murine heterotopic airway transplant model.

A potential role for RPM, perhaps in combination with cyclosporine, in preventing and treating obliterative bronchiolitis in heart-lung and lung allograft recipients is suggested.

Interstitial Lung Disease Induced by Drugs and Radiation

The diagnosis of drug-induced ILD (DI-ILD) essentially rests on the temporal association between exposure to the drug and the development of pulmonary infiltrates, and the histopathological features of DI-ILD are generally consistent, rather than suggestive or specific to thedrug etiology.